MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-612

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-612
Model Number KD-612L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect - clinical code 4581 is used to code for esophageal stricture.The suspect device has not been returned to olympus.Additional information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "endoscopic resection of residual or recurrent lesions after circumferential radiofrequency ablation for flat superficial esophageal squamous cell neoplasias." summary: we report the efficacy and safety of endoscopic resection of residual/recurrent superficial esophageal squamous cell neoplasias (sescns) after circumferential radiofrequency ablation (rfa).Sescn patients treated with primary endoscopic submucosal dissection (esd) served as a control group.Endoscopic mucosal resection failed to remove one residual sescn.The pathological results of the 16 resected specimens were classified into three groups: high-grade intraepithelial neoplasia (hgin) without ductal/submucosal glandular involvement (37.5%), hgin with ductal/submucosal glandular involvement (25.0%), and cancer with muscularis mucosae or deeper involvement (37.5%).These three groups may imply three possible routes in which residual/recurrent sescns occurred.Compared with the control group, the study group had similar procedural speed, en bloc resection rate, r0 resection rate, and complication rate.In conclusion, the safety and efficacy of post-rfa esd were similar to those of primary esd.We recommend that esd should be the treatment of choice for residual/recurrent sescns after initial rfa.Type of adverse events/number of patients : event1: delayed bleeding (defined as requiring endoscopic hemostasis) - 1 patient.Event2: esophageal stricture (defined as requiring endoscopic dilations) - 23 patients.Event3: esophageal stricture - 1 patient.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6)- kd-655l for events 1 and 2.(b)(6)- kd-612l for events 1 and 2.(b)(6)- kd-1l-1 for event 3.This medwatch report is for (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information as reflected on b5.Please also see update to h6 - type of investigation to reflect that the device has not been returned.
 
Event or Problem Description
Additional information was received from the author, who confirmed that the adverse events were not caused by an olympus device and that there was no malfunction of any olympus device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-612
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17484752
Report Number9614641-2023-01120
Device Sequence Number7826490
Product Code KNS
UDI-Device Identifier04953170325892
UDI-Public04953170325892
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-612L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2023
08/18/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/17/2023
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown